Martin Tithonium (tithonium) wrote,
Martin Tithonium
tithonium

  • Mood:
So, let's catch up a bit. Not everything comes thru via twitter.

1) Hives.
Every several years or so (at a guess I'd say 5-7, but I haven't kept track) I break out in hives for 2-4 months. This started in early tweens (10 or 11, I think). We've never been able to figure out a cause. Every time, it's required stronger and stronger antihistamines. After moving up here, I went a long time without any, and thought maybe, whatever the cause, I'd left it behind.

Well, three years ago, I started breaking out again. It turned out to be a reaction to Niaspan, which I was taking in an effort to increase my HDL and drop my triglycerides. Niaspan is basically vitamin B, and high doses of B can cause rashes, hives, etc. I'd had other reactions to it too, including ZOMG MY SKIN IS BURNING, and the hives showed up later. Eventually we figured out the cause, but not before I was taking both Ranitidine and Doxepin. So, ok, good, it wasn't the previous problems, it was a specific known cause, yay.

Well, not yay. About a month and a half ago now, I started breaking out in them again. It started on the hands, as it usually does. Fingers and palms swollen, eventually enough that typing was quite painful. Then moving up the arms, legs, torso, and eventually showing up on the bottom of the feet and the eyelids, which I just /love/, let me tell you.

This time, ranitidine didn't seem to be having any effect. Claratin didn't either. Benedryl didn't. Various combinations of those, at very high doses, had /some/ effect, but not enough. So, back on the Doxepin. Mixing that with Claratin helped, but the doses were still creeping upwards and were higher than we'd like. When I hit 100mg dox plus 60mb claratin per day, the doc decided I might need to go on Prednisone. By the time he decided to go forward with that and they sent in the scrip, I was at 100/120. Now I'm at 100mg dox, 120mg claratin, and 6mg of prednisone per day. Well, no, sorry, 5mg today. Started at 3mg twice a day, reducing the night dose by 1mg/2days until 0, then the morning dose 1mg/2d until 0. So, a 12 day regimen starting at the max dosage. I've taken 15mg so far, and will be at 17 by the time I go to bed.

* Claratin, at worst, just makes me sleepy. At 120mg/day, it makes me VERY sleepy. So I'm tired all the time, and have trouble getting up.
* Doxepin makes me sleepy, to an extent. Not that bad by itself. But the dose I'm taking is high enough that the effects on my neurochemistry are noticable. My dreams have been COMPLETELY FUCKED UP (I'm still annoyed with loree about the pie machine). I've developed a strong tendency towards talking rapidly and at length. More so than normal, that is. At the same time, I'm even more distractable and unfocused than normal.
* Prednisone makes me irritable and angry. I spent most of thursday actively wanting to hit people for little or no reason. Tiny little things made me want to spin around and throttle the construction guys on the 2nd floor, because whatever it was I just mis-heard him say HAD TO HAVE BEEN ABOUT ME, YOU BASTARD, I'LL KILL YOU!!!!1!!eleventy. It was a little better today.
* Prednisone also fucks up blood sugar. I grabbed a new meter (slightly nicer than the one I had, and $15) and new strips (the ones I had were 2 years expired, and $100!!) and have /actually/ been checking like I'm supposed to. Mostly. Forgot to set a timer after dinner tonight and so didn't get a reading for that. I'm not sure, at this point, whether it's actually making the blood sugar high or just making the blood sugar /readings/ high, because I've been having mild low-sugar reactions, while readings were coming out anywhere from 123 to 186. Also, this is so very much the WRONG TIME OF YEAR for this problem.
* Prednisone ALSO supresses the immune system, so I caught loree's cold or whatever she had last week. Last night my throat was starting to be itchy. Today it hurt. Tonight I'm starting to get seriously phlegmy. This is a much faster progression than normal, on something I probably wouldn't have even felt if it weren't for the pred.

On the plus side, at the current dose, my hands aren't swollen at all, which I haven't been able to say for about two weeks, and I'm about 95% hive-free. Two or three per limb, roughly. That's worth it, right? Right?



2) Work.
Just moved offices. Am now sharing an office on 8 with the new guy, Todd, and it looks like we're going to be writing services together. I think he's going to be a good influence on the team. I hope, anyway. He's driving pretty hard, tho, and in my fuzz-brained state I'm occasionally feeling a bit overwhelmed. I'm sure it'll get better once I finish getting set up in the new office and can focus on setting up a new dev environment.

My dev server won't boot after the move. "ata1: SRST failed (errno=-16)" Yay. Moday I'm going to pull the drive and plug it into a usb interface and see if I can read it. Maybe pull my scripts and such so I don't have to recreate them, and move everything to a new machine. I rescued the old newsletter server from the recycling pile, for personal use, but using it at work is easier than taking it home.

I also spent some time digging thru the IT recycling pile for server rails. They had lots, but the matched sets were no longer matched. So it took a while to find enough that I could make some hopefully-useful pairs. Now I just need to see if any of them will actually work with the servers I have.


3) Other work
Had a much-delayed burst of productivity on the registration system I'm working on. Finally managed to brow-beat paypal into cooperating with me. Need to go back thru all the optional fields and put back in the ones I had to take out to get it to work, and figure out why it wasn't working. But, it /works/, and that will do for now. Now I need to finish the setup pages, and figure out what the registrars need in their interface. Oh, and printing. But that's fairly easy. I just wish I could /focus/ on it more often.

I want to rewrite invitotron. And sixmore. Refusing to touch those while the registration system isn't completely finished. Nor any of the other billion things I want to work on.
I need some minions.
Tags: computers suck, death by idle processor cycles, drugs, frothing mad, just another day, life, navel gazing, popcap, programming, things that are wrong with my brain, work
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 4 comments